• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

What do we know about diet pills and psychosis?

B

BDA Angel

Member
Joined
Dec 16, 2008
Messages
6
Over the past month or two my 22 year old son has been taking Hydroxycut, Hydroxycut Hardcore, GAKIC Hardcore, LEUKIC Hardcore, CREAKIC Hardcore and God know what else. Now he is in a metal hospital aggressive, delusional hallucinating, and paranoid:(:cry:
 
D

Dollit

Guest
I've never actually heard of any of these - where did he get them from?
 
B

BDA Angel

Member
Joined
Dec 16, 2008
Messages
6
A health food store
 
Last edited by a moderator:
D

Dollit

Guest
So it looks like he's been taking this stuff by the bucket load? Hopefully when they finally get out of his system he will be okay - I'm going to do some digging around on this, but it won't be until tomorrow, just to get some facts. How are you coping?
 
B

BDA Angel

Member
Joined
Dec 16, 2008
Messages
6
Thanks, I appreciate you doing the research.
I am an emotional basket case. I get verbal diarrhea and tell anyone who would listen (not good I know) I have had to take time off from work and have prescription sleeping pills. I have also spoken with a case worker at EAP on two occasions, this has helped. At times it seems as if my son is getting worse. The doctor was trying to avoid giving my son psychotic drugs, and hoped the supplements would work their way out of his system. I was hoping he was at least get a day release for the holiday, but he is trying to get out and if I take him for a day release he may be difficult to return. Which is sad because he keeps talking about a family reunion?
Sigh:cry:
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
:hug:It sounds a nightmare and shows how dangerous taking supplements can be. Hopefully they will work their way out of his system without lasting damage.He may even be ok for xmas as its still a week away yet.
Take care. KP
 
D

Dollit

Guest
I've looked up these things and really I hope he doesn't take them anymore especially in those quantities. None of them are regulated by the FDA and none of the "natural" ingredients have a recommended value and since many things in nature can be toxic it really isn't surprising that he's having such a reaction. I went on one forum and a 15 year old boy was asking about some of them. He was told by the older members of the forum that they didn't do what they claimed to do and they can be dangerous.

I hope things work out for you.
 
B

BDA Angel

Member
Joined
Dec 16, 2008
Messages
6
KP1 Thank you for your support
 
B

BDA Angel

Member
Joined
Dec 16, 2008
Messages
6
Dollit that you for do the research
 
B

BDA Angel

Member
Joined
Dec 16, 2008
Messages
6
Turns out that one of the ingredients in Hydroxycut Hardcore and GAKIC Hardcore Yohimbacore list anxiety, hyperstimulation, hallucinations Mental Disorder with Loss of Normal Personality & Reality as possible side effect.

:scared:
 
D

Dollit

Guest
Give them time to work out of his system and hopefully he'll have had enough of a shock to realise that the only safe way to get the body he wants is by stepping up gradually and realistically with exercise. These things should be licensed just because of the claims they make. If they had to justify those claims none of them would be on sale in the open market.
 
N

nutbar

Member
Joined
Mar 9, 2009
Messages
7
If they contain stimulants, they could well be responsible for his state of mind if he's taken them in large quantities. I can't say what any of those pills are, I've never heard of them, but do have a lot of experience with stimulants and can say that they definitely can cause psychosis. I would be sure to mention these slimming pills to his doctors as it may effect his diagnosis and treatment. Of course, it may be that his overwhelming impulse to consume all these pills was a symptom of a problem rather than the cause.
 
D

Dollit

Guest
I did research into the substances for the lady who posted and the substances were unregulated by the FDA. If you read the posts you will see that the doctors knew that these diet supplements were the cause of his illness and that was because of the impurities.

The young man concerned didn't have an overwhelming impulse to consume the pills through any mental health problem he was using them to bulk his muscle. They are all common on the muscle building circuit.
 
N

nutbar

Member
Joined
Mar 9, 2009
Messages
7
Sorry, didn't mean to step on anyone's toes. It just seemed like a lot of pills.
 
D

Dollit

Guest
You weren't stepping on toes it's just that it seemed you hadn't read the subsequent postings explained the problem in detail and also explained that it wasn't slimming pills he had been taking. Just clarifying things!
 
Top